question regarding drug excretion & renal failure

  1. Hi everyone! I have a question about the kidneys ......if someone takes seizure meds specifically Phenobarb & Dilantin, and the monthly levels are very high (and never had problems with them before, and no reason for them to be high either,& were trough levels) .....could that be caused by renal insufficiency/renal failure? Has anyone seen this in a patient before??? Can high Protein play a part in this whole thing as well......
    Not asking for any medical advice... as I know you are not allowed to do that here.......just a question I was wondering about....

    We also started our renal lecture today..and have the end Thursday....6 hours total altogether.......and a test Monday on Renal..as well as some mental health...
    Any pointers to help me to remember info ? It seems like alot of info this renal stuff.....3/4 of our exam is renal
    We are being tested on fuction, dialysis, GFR etc........:uhoh21:
    Gosh....by next Thursday I will be done with the exception of my final.....I can't wait & I hope I pass so I graduate ...or I'll be repeating this semester in January & finishing in May.....
    Last edit by KellieNurse06 on Dec 4, '06
    •  
  2. 4 Comments

  3. by   augigi
    Does the patient actually have renal insufficiency? You can definitely get changes in blood med levels with that, but it's not usually the first or only sign.
  4. by   traumaRUs
    For patients that have renal impairment, it it measured in creatinine clearance (Cr CL). So, you must first determine the Cr Cl and then dose meds based on that.
  5. by   KellieNurse06
    OK thanks everyone......I appreciate it....
  6. by   traumaRUs
    Hope that helps Kellie - good luck.

close